MAUDE Adverse Event Report: SOLTA MEDICAL INC. VASERLIPO SYSTEM; SYSTEM, SUCTION, LIPOPLASTY FOR REMOVAL

SOLTA MEDICAL INC. VASERLIPO SYSTEM; SYSTEM, SUCTION, LIPOPLASTY FOR REMOVAL
Model Number VHP
Medical Device Problem Codes Material Fragmentation (1261); Blocked Connection (2888)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No evaluation of the handpiece was performed.The reported damage cannot be repaired in a manner that would allow handpiece to be returned to service.The investigation is ongoing.
 
Event or Problem Description
This case is related to report number: 3011423170-2024-00218.Both cases are the same patient/ event and corresponds to the vaserlipo system.A user facility reported that they had pulled the handpiece cable during surgery and the vaser handpiece pins broke off the handpiece connector and got stuck inside the vaser amplifier handpiece connection port.The customer was unable to connect another vaser handpiece due to the stuck pins.The customer reportedly did not have to abort the procedure and used conventional liposuction to finish the surgery.The patient was under general anesthesia when the issue occurred, which resulted in a delay greater than 60 minutes.Further information has been requested however the customer did not provide any further details of the event.There were no reported health consequences to the patient, however, this event meets the definition of a serious injury per solta medical reviewer due to the delay while under general anesthesia.
 
Additional Manufacturer Narrative
According to the vaserlipo safety risk assessment damage to the vaser system and handpiece can cause a delay in treatment.A review of the manufacturing records showed all requirements were met.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Review of manufacturing records show final manufacturing test verification specifications are acceptable.No nonconformities or anomalies were found related to this event when reviewing the device history record.Based on available information, the issue was caused by the user physically damaging the handpiece cable by pulling on it during treatment.Pins from the handpiece then broke off into the handpiece receptacle of the vaser system.No corrective action is necessary at this time.

Brand Name
VASERLIPO SYSTEM
Common Device Name
SYSTEM, SUCTION, LIPOPLASTY FOR REMOVAL
Manufacturer (Section D)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
suite 100
bothell 98011
4254202135
MDR Report Key20635905
Report Number3011423170-2024-00219
Device Sequence Number7464271
Product Code QPB
UDI-Device Identifier00850608002551
UDI-Public00850608002551
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K110306
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVHP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown